MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1804250-38
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.The xience skypoint is currently not commercially available in the us; however, it is similar to a device sold in the us.
 
Event or Problem Description
It was reported that a 2.50x38mm xience skypoint drug eluting stent (des) was advanced towards the lesion, when reverse blood flow into the indeflator was noted and a balloon rupture was suspected.The device was not implanted and was removed without issue.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported material rupture was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The investigation was unable to determine a conclusive cause for the reported material rupture, however, factors that may contribute to material ruptures include, but are not limited to, material damage, interactions with other devices or interaction with lesion calcification and tortuosity.Additionally, there was no damage or leak noted to the stent delivery system (sds) during the inspection prior to use or during preparation of the device, which suggests a product quality issue did not contribute to the reported difficulties.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
Subsequent to the initial medwatch report, the following information was received: it was reported that the procedure was to treat a moderately calcified, moderately tortuous, 99% stenosed lesion in the mid to distal left circumflex artery.No additional information was provided.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11114914
Report Number2024168-2021-00071
Device Sequence Number13718115
Product Code NIQ
UDI-Device Identifier08717648233128
UDI-Public08717648233128
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/06/2023
Device Catalogue Number1804250-38
Device Lot Number0083141
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2021
Initial Date Received by Manufacturer 12/15/2020
Supplement Date Received by Manufacturer02/15/2021
Initial Report FDA Received Date01/04/2021
Supplement Report FDA Received Date03/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1